diabetestalk.net

Crestor Diabetes

Share on facebook

Diabetes Risk Seen With Lipitor, Crestor And Other Statins According To New Study

The findings of a new clinical study provide further evidence that the side effects of Lipitor, Crestor and other statin drugs increase the risk of developing Type 2 diabetes, suggesting that one out of ever five cases of diabetes diagnosed among users of the popular medications may be caused by these cholesterol lowering drugs. The study was published last week in the European Journal of Preventative Cardiology, showing that the class of drugs increases the risk of diabetes. Researchers looked at data from 14 prevention trials involving more than 46,000 subjects where people either took a statin agent or placebo. Statins are among the best selling drugs in the United States with $14.5 biollion in combined sales in 2008. They work by using the liver to block the body’s creation of cholesterol, which is a key component to coronary artery disease. In February 2012, the FDA required the manufacturers of Lipitor, Crestor and other statin drugs to add a new warning to the labels about the potential impact of the medications on blood glucose levels. However, many critics have indicated that these warning are not strong enough as they do not mention a link between the drugs and diabetes Continue reading >>

Share on facebook

Popular Questions

  1. LexieBee

    So, does Crestor really raise blood glucose levels and increase insulin resistance?

    I just had my annual argument with the doc about taking statins, since my cholesterol was 229. I relented and went and paid for a prescription. But now am reading that Crestor can actually increase blood glucose and make you more insulin resistant. The article even went so far as to suggest that statins may actually CAUSE diabetes. This is just infuriating. Has anyone experienced elevated bg levels after taking Crestor?

  2. gretaruba

    There are lots of articles on-line regarding the increased risk of elevated bg and developing diabetes because of statins. Lots of articles. Here's one:
    http://www.medscape.com/viewarticle/877626

  3. Triv

    Sorry, Medscape link doesn't work without joining.

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in diabetes